MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD LUER-LOK; PISTON SYRINGE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD LUER-LOK; PISTON SYRINGE
Catalog Number 302832
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/31/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd syringe 30ml ll s/c 56 had foreign matter.The following information was provided by the initial reporter: material #302832 lot #5176263 verbatim: rcc received a complaint via email.Email(s) attached.We have received a quality complaint on product sold to our customer.Please contact the customer and cc xxx on any future communication.Injuries or adverse event: no item: 302832 quantity affected: 1ea serial/lot number: 5176263 po : 4519197473 are any samples available for return? yes are samples potentially contaminated or biohazard? no reported issue: i opened a sterile syringe and noticed there was a brownish smear on the inside of the syringe (towards the plunger end).I had just changed into clean gloves and had not moved the plunger.I saw it as soon as i removed the wrapper.I was instructed to peel-pack both the syringe and the wrapper it came in.Please include our intermountain case number, (b)(4), with all email communication.
 
Additional Manufacturer Narrative
A brownish smear was reported on the inside of the syringe.To support the investigation, one sample in an opened blister package was received for evaluation by the quality team.A visual inspection was conducted, revealing an embedded dark-colored speck located approximately ¾ inch from the syringe barrel flange.No additional defects or imperfections were observed.This type of embedded degraded resin typically occurs during startup or intermittently throughout the injection molding process, when degraded resin can break loose and become incorporated into components.A review of the device history record for material number 302832, lot 5176263, was completed.The review did not identify any quality issues during production that could have contributed to the reported condition, nor were there any related quality notifications.All processes and final inspections were performed in accordance with specification requirements.To date, no other similar events have been reported for this lot.Based on the investigation and analysis of the returned sample, the customer¿s reported observation has been confirmed.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD LUER-LOK
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23656420
Report Number1911916-2025-00766
Device Sequence Number10123977
Product Code FMF
UDI-Device Identifier00382903028320
UDI-Public(01)00382903028320(11)250703(17)300531(10)5176263
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number302832
Device Lot Number5176263
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2025
Initial Report FDA Received Date11/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown